Finasteride and Erectile Dysfunction - Do I need to stop?

QUESTION: I have erectile dysfunction at age 44. I have been on finasteride 6 years without problems. What should I do?

DR. DONOVAN'S ANSWER  

This is an important question and one that needs to be discussed your your family physician or urologist. A complete physical examination (a full and complete medical check up), blood tests and possibly other tests may be required in order to determine the cause of a given person’s erectile dysfunction and decreased libido.

Erectile dysfunction can occur with finasteride in 2% - 4 % of users. But it’s also a very common condition in the general population even without being on finasteride. In other words, there are many, many causes of erectile dysfunction in men. Finasteride is just one of them.

According to the National Institutes of Health, approximately 5% of 40-year-old men and up to 25% of 65-year-old men experience ED on a long-term basis.

If you experience ED, be sure to visit your physician for a complete evaluation.

 

 

Dr Jeff Donovan 

Dermatologist & Hair Transplant Specialist 

Toronto, ON




Share This
-->